Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Antidepressants
|kjarrettw - Thu Apr 03, 2008 5:40 pm|
I currently take effexor xr 75 once daily. I take this medicine for anxiety and panic disorder. I started having panic attacks last summer and really thought something was wrong with me and that I was going to die. I thought I was having a heart attack. After several tests to rule out heart probs, I was diagnosed with panic attacks and put on effexor xr 75. It does work well for me. I have been on it for about 8 months and only every now and then will I have a panic attack, but it is very mild, because I know that its only in my head. I do not have insurance at this time and thus cannot afford it anymore so I asked my doc to switch me to something that comes in a generic and is cheap that will treat panic disorder. He called me in celexa 20 mg. I don't think he knows alot about this drug because he had to call the pharmacist and ask what they recommended to self pay patients. Everything I have read online about it doesnt really say anything about it treating panic attacks, just depression, which I am not depressed, just overly stressed which causes my panic attacks. My question is, is this celexa a good choice of drug for the switch out of all the other ones that come in generic, before I start taking it or should I ask him for something else? Also, he told me for the weaning from effexor process, to just take one every other day for 2 weeks. Is there a better way? And when should I start the Celexa/ should I wait until I completely stop the effexor? Thanks to anyone who can help!!
|Dr. E. Seigle - Mon Apr 07, 2008 6:49 pm|
Celexa at 20mg/d is a fine choice for an anti-panic medication. In general, one would start this right at the same time that you are tapering the Effexor, which will help to prevent panic attacks from recurring as well as helping to avoid a withdrawal syndrome while tapering Effexor. With the Effexor, people often have a severe withdrawal syndrome when they taper quickly. Cutting the dose to a tablet every other day right away may be too fast. I would probably taper your Effexor dose by one-fourth of the dose about every 3-4 days, working with your doctor to prevent a withdrawal syndome, possibly decreasing a little slower or quicker, depending on how you feel. Good luck!
-Eliot Seigle MD
|matewzin - Mon Apr 28, 2008 1:27 am|
Although it is one of the most commonly prescribed antidepressant medications, Celexa side effects can be quite serious. As such it is important to be aware of what health risks are involved, as well as what your alternatives are when it comes to treating depression.
http://www.myanxietyattacks.com/anxiety ... -disorder/
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.